Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 170, NWS Jackson, MS

March 31, 2005Jefferson Davis County, Lawrence County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2005, 6:22 AM CST for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2005, 6:22 AM CST (12:22 UTC)
Expired
Mar 31, 2005, 7:30 AM CST
In force
68 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-234 m²/s²
0-3 km storm-relative helicity
-143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 311222
SVRJAN
MSC065-077-091-311330-
/O.NEW.KJAN.SV.W.0170.050331T1222Z-050331T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
622 AM CST THU MAR 31 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
  EASTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 730 AM CST

* AT 622 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTH OF MONTICELLO...OR ABOUT 15 MILES NORTHWEST OF
  COLUMBIA...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRENTISS BY 705 AM CST

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3136 9016 3136 9011 3135 9008 3134 9006
      3135 9004 3135 9000 3138 8991 3144 8982
      3161 8976 3176 8977 3162 9015

$$

JPG
2 follow-up statements
000 
WWUS54 KJAN 311247
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 AM CST THU MAR 31 2005

MSC091-311256-
/O.CAN.KJAN.SV.W.0170.000000T0000Z-050331T1330Z/
MARION MS-
646 AM CST THU MAR 31 2005

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 3165 9005 3148 9005 3141 8996 3144 8982
      3161 8976 3176 8977

$$

MSC065-077-311330-
/O.CON.KJAN.SV.W.0170.000000T0000Z-050331T1330Z/
LAWRENCE MS-JEFFERSON DAVIS MS-
646 AM CST THU MAR 31 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 AM CST FOR
WESTERN JEFFERSON DAVIS AND EASTERN LAWRENCE COUNTIES...

AT 644 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PRENTISS...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEM BY 700 AM CST

LAT...LON 3165 9005 3148 9005 3141 8996 3144 8982
      3161 8976 3176 8977

$$

JPG
000 
WWUS54 KJAN 311300
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
700 AM CST THU MAR 31 2005

MSC065-077-311310-
/O.CAN.KJAN.SV.W.0170.000000T0000Z-050331T1330Z/
LAWRENCE MS-JEFFERSON DAVIS MS-
700 AM CST THU MAR 31 2005

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON DAVIS AND LAWRENCE
COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 3165 9005 3148 9005 3141 8996 3144 8982
      3161 8976 3176 8977

$$

JPG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:25 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 31, 4:25 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CST THU MAR 31 2005

.SHORT TERM...AS CONVECTIVE ACTIVITY DIED OUT ALONG THE APPROACHING
COLD FRONT IN SOUTHEAST ARKANSAS EARLIER...ACTIVITY BLOSSOMED ACROSS
EAST CENTRAL MISSISSIPPI AND CONTINUES. TRAINING THUNDERSTORMS WITH
VERY HEAVY RAINFALL HAS RAISED FLASH FLOOD CONCERNS TODAY AND
TONIGHT. THE COLD FRONT CURRENTLY NEAR A COLUMBUS TO YAZOO CITY TO
MONROE LINE WILL SAG A LITTLE FARTHER SOUTH THIS MORNING BEFORE
STALLING. COOLER AND DRIER AIR SHOULD LIMIT RAIN CHANCES TODAY NORTH
OF THE BOUNDARY BUT CONVECTION WILL CONTINUE THIS MORNING IN THE
SOUTH. WATER VAPOR IMAGERY THIS MORNING SHOWS THE POTENT SHORTWAVE
OVER THE TEXAS PANHANDLE THAT WILL TRACK EAST TODAY AND HELP
GENERATE A SURFACE LOW OVER TEXAS THAT WILL MOVE EAST ACROSS OUR
AREA TONIGHT AND PRODUCE ANOTHER ROUND OF SEVERE THUNDERSTORMS. THE
BEST CHANCE FOR SEVERE STORMS TONIGHT WILL BE ALONG AND SOUTH OF THE
I-20 CORRIDOR. THESE STORMS WILL HAVE THE POTENTIAL FOR VERY HEAVY
RAIN AND WL ISSUE A FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR THE
AREA ALONG AND EAST OF THE NATCHEZ TRACE.

/22/

&&

.LONG TERM...ON FRIDAY BULK OF PRECIP LOOKS TO BE INTO ALABAMA BUT THERE
WILL STILL LIKELY BE SOME LIGHT SPRINKLES DURING THE DAY AS COLD AIR
ADVECTION SQUEEZES EVERYTHING OUT OF THE ATMOSPHERE. ALSO MODELS SHOW
850 THERMAL TROUGH BEHIND WRAP AROUND CLOUDS NOT DEPARTING THE
REGION UNTIL LATE FRIDAY AFTERNOON THROUGH THE EVENING FROM SOUTHWEST TO
NORTHEAST. ONE PROBLEM WE WILL HAVE FRI WILL BE WINDS. H925 WINDS AT
H925 ARE UP TO 30KTS AS WELL AS 1000-700MB AND 1000-850 MB WINDS.
WITH STRONG COLD AIR ADVECTION IN THE MID LEVELS...MODELS SHOW LESS
UNIDIRECTIONAL WINDS UNTIL LATE IN THE DAY...BUT THERE COULD
STILL BE SOME GUSTS COMING DOWN TO THE SURFACE...WHICH WILL BEAR
WATCHING IN FUTURE MODEL RUNS. WINDS WILL FINALLY BEGIN TO DIE DOWN
LATE SAT MORNING AS THE STRONG COLD AIR ADVECTION IN THE MIDLEVELS MOVES TO
THE EAST.

AFTER AN ACTIVE 36 HRS THE WEATHER SEEMS TO QUIET DOWN. UPPER LEVEL
RIDGING BEGINS TO TAKE PLACE SATURDAY WHILE A SFC HIGH WILL DOMINATES
THE LANDSCAPE SATURDAY THROUGH MIDDAY MONDAY. NORTHWEST WINDS IN THE
LOW LEVEL WILL KEEP TEMPS BELOW NORMAL SATURDAY BUT BY SUNDAY WEST WINDS IN
THE LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. H85 TEMPS
WARM FROM 2C FRI TO CLOSE TO 10C BY MONDAY AFTERNOON. MIXING UP TO
H85 MAY BE A PROBLEM UNTIL MONDAY WHEN WINDS BECOME MORE
UNIDIRECTIONAL UP TO THAT LEVEL. SURFACE MOISTURE FROM RAINS
THURSDAY AND INTO FRIDAY WILL HELP KEEP TEMPS DOWN AS WELL. WILL
ONLY MAKE MINOR TEMP CHANGES FOR THE LONG TERM PERIOD.  BY MON
AFTERNOON THE SURFACE HIGH WILL BE SITUATED WELL EAST OF THE REGION
AND SOUTHERLY WINDS WILL ONCE AGAIN TRANSPORT MOISTURE BACK INTO THE
REGION. THIS CONTINUES TO BE AGREED BY ALL OF THE EXTENDED RANGE
MODELS. A STRONG CLOSED LOW BECOMES NEGATIVLY TILTED OVER THE PLAINS
INTO THE MISSISSIPPI VALLEY FOR LATE TUESDAY INTO EARLY WEDNESDAY.
THIS LOOKS TO HAVE SOME STRONG STORMS POTENTIAL...BUT AT THIS TIME
SURFACE DEWPOINTS ONLY GET INTO THE 50S TO AROUND 60 SOUTH WITH
LIMITED 850 THETAE. STILL HAVE A NUMBER OF MODEL RUNS TO GET A
BETTER ASSESSMENT OF THIS SYSTEM. SO WITH THAT IN MIND EXPECT NO
MAJOR CHANGES TO CURRENT FORECAST.

/17/

&&
PRELIMINARY NUMBERS:
JAN  79  61  63   41  /  40  90  30  10

MEI  79  63  65   42  /  40  90  40  10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR
MSZ031-MSZ038-MSZ039-
MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-
MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&

SHORT TERM:22
LONG TERM: 17
Hazardous weather outlook, Mar 30, 10:35 PM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CST WED MAR 30 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
312139-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1035 PM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SCATTERED SEVERE STORMS WILL BE POSSIBLE TONIGHT...MAINLY OVER
NORTHEAST MISSISSIPPI EAST OF A LINE FROM EUPORA TO CARTHAGE TO
NEWTON. ISOLATED SEVERE STORMS WILL BE POSSIBLE FOR MUCH OF THE
REMAINDER OF THE FORECAST AREA...GENERALLY NORTH AND EAST OF A
LINE FROM DELHI TO JACKSON TO MONTICELLO. STRONG STORMS MAY
DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BUT
THEY SHOULD REMAIN BELOW SEVERE LIMITS.

LARGE HAIL WILL BE THE PRIMARY RISK WITH SEVERE STORMS. DAMAGING
WINDS AND ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY.

DEEP MOISTURE HAS SETTLED INTO PLACE OVER THE LOWER MISSISSIPPI
VALLEY. A DISTURBANCE IN THE UPPER-LEVELS OF THE ATMOSPHERE WILL
HELP TO SHIFT A SLOW MOVING COLD FRONT INTO NORTH MISSISSIPPI
TONIGHT.

AN UNSTABLE AIRMASS...COMBINED WITH COLD TEMPERATURES ALOFT...AND
THE APPROACHING FRONT COULD RESULT IN THE DEVELOPMENT OF SEVERE
THUNDERSTORMS CAPABLE OF GENERATING VERY LARGE HAIL AND DAMAGING
WINDS TONIGHT.
IN ADDITION...INCREASING LOW LEVEL WIND SHEAR ALONG AND EAST OF
THE INTERSTATE 55 CORRIDOR WILL GIVE STORMS HERE AN ENHANCED
POTENTIAL TO PRODUCE TORNADOES.

THERE WILL LIKELY BE A BREAK IN THE ACTION THURSDAY MORNING INTO
THE EARLY AFTERNOON HOURS BETWEEN WEATHER SYSTEMS.
HOWEVER...ISOLATED SEVERE STORMS MAY REDEVELOP DURING THE MID TO
LATE AFTERNOON TOMORROW AS A STALLED SURFACE FRONT OVER THE
NORTHERN PART OF THE FORECAST AREA SERVES AS A BOUNDARY TO
INITIATE CONVECTION DURING THE MIDDAY AND AFTERNOON HOURS. LEVELS
OF WIND SHEAR AND INSTABILITY IN THE ENVIRONMENT WILL BE
SUFFICIENT TO WARRANT A LARGE HAIL AND DAMAGING WIND RISK.

...FLOODING...
LOCALLY HEAVY RAINS ARE EXPECTED TONIGHT OVER PORTIONS OF THE
FORECAST AREA GENERALLY ALONG AND EAST OF THE INTERSTATE 55
CORRIDOR. THUNDERSTORMS TONIGHT COULD TEND TO AFFECT INDIVIDUAL
LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ISOLATED RAINFALL
TOTALS OVER 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
MORE SEVERE THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP OVER THE
LOWER MISSISSIPPI VALLEY REGION THURSDAY NIGHT INTO FRIDAY
MORNING.

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM
THE WEST THURSDAY. THIS UPPER LEVEL SYSTEM WILL DRIVE A SURFACE
LOW AND ASSOCIATED COLD FRONT ACROSS THE OUTLOOK AREA THURSDAY
NIGHT INTO EARLY FRIDAY. AHEAD OF THIS SYSTEM... INCREASING
MOISTURE FROM THE GULF OF MEXICO COMBINED WITH COLD AIR ALOFT
WILL MAKE FOR A VERY MOIST AND UNSTABLE ATMOSPHERE. STRONG JET
STREAM ENERGY WILL COMBINE WITH THE MOISTURE AND INSTABILITY TO
CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. AT THIS TIME
IT APPEARS LIKELY THAT ORGANIZED SEVERE STORMS...INCLUDING
SUPERCELLS...WILL OCCUR DURING THIS PERIOD. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL ALL BE POSSIBLE...ALTHOUGH THE RISK OF
SIGNIFICANT WEATHER SHOULD BE HIGHER IN EASTERN PORTIONS OF THE
FORECAST AREA.

THE SWATH OF HEAVIEST RAIN AND MOST SIGNIFICANT SEVERE SHOULD BE
CLOSELY TIED TO WHERE THE WARM FRONT AND THUNDERSTORM OUTFLOW
BOUNDARIES EVENTUALLY END UP FROM TONIGHTS STORMS.   THIS IS
DIFFICULT TO PREDICT MORE THAN ABOUT 6 HOURS IN ADVANCE.

 IN ADDITION...VERY HEAVY RAINFALL WILL LEAD TO THE PONDING OF
WATER ON ROADS AND AT LEAST MINOR FLOODING PROBLEMS. THE
POTENTIAL FOR MORE SIGNIFICANT FLOODING PROBLEMS WILL BE ACROSS
EASTERN MISSISSIPPI WHERE 1 TO 3 INCHES OF RAIN MAY FALL UPON
AREAS OF ALREADY-SATURATED GROUND.  LOCAL STORM TOTALS OF 3 TO 5
INCHES ARE EXPECTED.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TONIGHT.
ACTIVATION WILL LIKELY BE NEEDED AGAIN THURSDAY NIGHT FOR MOST OF
THE REGION...ALTHOUGH IT CANNOT BE RULED OUT FOR PORTIONS OF THE
REGION DURING THE DAY TOMORROW.

OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED
THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Mar 31, 1:30 AM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
112 IN EFFECT UNTIL 8 AM CST FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 2:17 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             COLLINSVILLE            32.49N 88.84W
03/31/2005  0.75 INCH        LAUDERDALE         MS   BROADCAST MEDIA

&&

CME
Special weather statement, Mar 31, 2:20 AM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 4:16 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     HAIL             BAY SPRINGS             31.98N 89.28W
03/31/2005  0.25 INCH        JASPER             MS   EMERGENCY MNGR

            EOC REPORTED PEA-SIZED HAIL IN BAY SPRINGS.

&&

LJW
Special weather statement, Mar 31, 4:23 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH
Special weather statement, Mar 31, 6:13 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 AM CST THU MAR 31 2005

MSZ046-051>052-056>058-065>066-073>074-311400-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS-
KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NEWTON

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS...
HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN...
STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA...
HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE AND RALEIGH

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:32 PM CSTSevere Thunderstorm WarningJANForrest43 min
Mar 30, 6:43 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith62 min
Mar 30, 7:06 PM CSTSevere Thunderstorm WarningJANJones39 min
Mar 30, 7:26 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton, Scott, Smith49 min
Mar 30, 7:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper63 min
Mar 30, 7:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton58 min
Mar 30, 8:02 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee58 min
Mar 30, 8:26 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha64 min
Mar 30, 8:37 PM CSTSevere Thunderstorm WarningJANClay53 min
Mar 30, 8:52 PM CSTSevere Thunderstorm WarningJANNoxubee23 min
Mar 31, 12:58 AM CSTSevere Thunderstorm WarningJANJones47 min
Mar 31, 1:06 AM CSTSevere Thunderstorm WarningJANForrest, Jones24 min
Mar 31, 1:18 AM CSTSevere Thunderstorm WarningJANLamar27 min
Mar 31, 1:19 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale56 min
Mar 31, 1:40 AM CSTSevere Thunderstorm WarningJANClarke35 min
Mar 31, 1:45 AM CSTSevere Thunderstorm WarningJANForrest, Jones75 min
Mar 31, 2:04 AM CSTSevere Thunderstorm WarningJANScott41 min
Mar 31, 2:26 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba64 min
Mar 31, 2:32 AM CSTSevere Thunderstorm WarningJANClarke43 min
Mar 31, 2:34 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion41 min
Mar 31, 2:37 AM CSTSevere Thunderstorm WarningJANJones23 min
Mar 31, 3:18 AM CSTFlash Flood WarningJANLauderdale, Newton3 hr
Mar 31, 3:41 AM CSTSevere Thunderstorm WarningJANCovington, Jones64 min
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis23 min
Mar 31, 4:05 AM CSTSevere Thunderstorm WarningJANJasper, Smith55 min
Mar 31, 4:41 AM CSTFlash Flood WarningJANClarke, Jasper, Jones3 hr
Mar 31, 4:46 AM CSTSevere Thunderstorm WarningJANNewton44 min
Mar 31, 6:10 AM CSTFlash Flood WarningJANLamar, Marion3 hr
Mar 31, 6:29 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 7:04 AM CSTFlash Flood WarningJANForrest3 hr
Mar 31, 7:42 AM CSTFlash Flood WarningJANJones2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.